Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

What is the cause and treatment for red rashes on body and could it be due to platelet issue?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Hi, My husband is having red rashes on many places on body last 2 days and it is itching the rash areas. We have done the blood taste for blood platelet count and it is 1.3 lakh. Could you please let me know if it is for any skin alergy or platelet count issue that we should concern about.It would helpful if you suggest any medicine for that. Thanks & Regards, XXXX
Posted Thu, 16 Jan 2014 in Skin Hair and Nails
Answered by Dr. Chakravarthy Mazumdar 5 hours later
Brief Answer: Contact dermatitis is a possibility Detailed Answer: Hi The red rash coupled with itching is common in many skin conditions. If the rash is raised it could be urticaria. Else this could be contact allergic dermatitis. In both the cases your husband just requires CALALIME lotion thrice on the body with wisp of cotton. This is an over the counter preparation. If the itches are disturbing the daily routine he can take Tab Cetrizine 10 mg. This is available with a prescription at the local shop. I do not think it is a platelet issue. The platelets does not produce visible rash. They produce pin point red dots called petechiae when the platelets drop to less than 50,000/dl. If the above suggestion does not work then you should see the local doctor in two days. Good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor